MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES EB240, VOYANT OPEN FUSION, 6 B/X; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

APPLIED MEDICAL RESOURCES EB240, VOYANT OPEN FUSION, 6 B/X; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EB240
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 06/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
Procedure performed: total abdominal hysterectomy with bilateral salpingo-oophorectomy event description: we had a defective device this morning in surgery.Product is available for return.Additional information received on 28jun2023 via email from assistant director of surgery: there was no patient injury from the defective device.The surgery was completed by opening an additional voyant open fusion.In terms of malfunction, this device would clamp down and would not burn.Was also sticking and difficult to unclamp.Additional information received on 29jun2023 via email from assistant director of surgery: the device malfunctioned while grasping fallopian tube on the first activation.The activation and end tones were heard, with thermal effects visible at the seal site.Some minor bleeding and oozing was caused when trying to open the jaws, since the device had to be removed while still clamped down.Tension was applied to the vessel and bundle being sealed.No eschar built up on the jaws.There were no generator alarms that interrupted the seal cycle.The device was not activated on diseased or inflamed tissue.Type of intervention: the surgery was completed by opening an additional voyant open fusion.Patient status: there was no patient injury from the defective device.
 
Additional Manufacturer Narrative
The event unit has returned to applied medical for evaluation.A follow-up report will be submitted upon completion of investigation.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Testing was performed on the returned unit, which confirmed the complainant¿s experience of the jaws not opening.Engineering observed that the pawl spring, an internal component of the handle, had a gap that was outside of specification.Based on the conditions of the returned unit, the reported event was likely caused by the gap between the two legs of the pawl spring, which prevented the jaws from opening.
 
Event or Problem Description
Procedure performed: total abdominal hysterectomy with bilateral salpingo-oophorectomy.Event description: we had a defective device this morning in surgery.Product is available for return.Additional information received on 28jun2023 via email from assistant director of surgery: there was no patient injury from the defective device.The surgery was completed by opening an additional voyant open fusion.In terms of malfunction, this device would clamp down and would not burn.Was also sticking and difficult to unclamp.Additional information received on 29jun2023 via email from assistant director of surgery: the device malfunctioned while grasping fallopian tube on the first activation.The activation and end tones were heard, with thermal effects visible at the seal site.Some minor bleeding and oozing was caused when trying to open the jaws, since the device had to be removed while still clamped down.Tension was applied to the vessel and bundle being sealed.No eschar built up on the jaws.There were no generator alarms that interrupted the seal cycle.The device was not activated on diseased or inflamed tissue.Type of intervention: the surgery was completed by opening an additional voyant open fusion.Patient status: there was no patient injury from the defective device.

Brand Name
EB240, VOYANT OPEN FUSION, 6 B/X
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
farah azmi
22872 avenida empresa
rancho santa margarita, CA 92688
9497138710
MDR Report Key18841927
Report Number2027111-2024-00427
Device Sequence Number15317836
Product Code GEI
UDI-Device Identifier00607915138455
UDI-Public(01)00607915138455(17)250110(30)01(10)1473007
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K201212
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/10/2025
Device Model NumberEB240
Device Catalogue Number101474615
Device Lot Number1473007
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/07/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/05/2024
Supplement Report FDA Received Date04/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown